Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS Wakefield, VA

April 28, 2008Brunswick County, Greensville County, Virginia

NWS Wakefield, VA issued this flash flood warning at Apr 28, 2008, 3:16 PM EDT for Brunswick County, Greensville County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2008, 3:16 PM EDT (19:16 UTC)
Expired
Apr 28, 2008, 7:15 PM EDT
In force
4 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Brunswick County, VA, Greensville County, VA

The radar

The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 281919
FFWAKQ
VAC025-081-282315-
/O.NEW.KAKQ.FF.W.0002.080428T1916Z-080428T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURDY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3694 7775 3689 7766 3687 7764 3689 7763
      3687 7759 3686 7758 3685 7753 3656 7776
      3656 7805 3657 7805
TIME...MOT...LOC 1916Z 180DEG 0KT 3678 7776

$$

LYNCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 2:59 PM EDT, 17 minutes earlier.

Area forecast discussion, Apr 28, 2:59 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT MON APR 28 2008

.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST TONIGHT. A TROF OF LOW PRESSURE
MOVES ACROSS THE AREA TUESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY NIGHT THROUGH THURSDAY. A WARM FRONT APPROACHES
FROM THE WEST BY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WILL BE BRIEF...DUE TO ONGOING CONVECTION. CDFRNT MOVES ACROSS FA
THRU ERLY EVE THEN OFFSHORE AFTR MIDNITE. THIS IS A FEW HRS QUICKER
THAN XPCTD. WILL CONT POPS THRU EVE HRS...THEN TAPER OFF W-E.

NXT SYSTM TO EFFECT RGN IS UPR LVL LOW MOVG QUICKLY SE ACROSS OHIO
VLLY. THIS FTR PROGGED TO CROSS THE MTS AFTR MIDNITE. APPEARS THAT
ENUF MSTR / LIFT ACCOMPANIES THIS SYSTM TO PRODUCE SCT SHWRS ACROSS
WRN PIEDMONT AREAS BY 12Z TUE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
UPL LVL SYSTM MOVES ACROSS RGN TUE AM WITH LOW CHC POPS...MAINLY
ACROSS NRN HALF OF FA. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTM
TUE NITE. WITH CLRG SKIES...WILL ALL DEPEND ON WHETHER WNDS
DECOUPLE...BUT SCT FROST PSBL ACROSS PRTNS OF THE LWR MD ERN SHORE
AND INLAND SCTNS OF THE VA PIEDMONT WED AM AS TMPS DROP INTO M-U30S.
DRY WITH A WRMG TREND WED AND THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.

MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR SHOWING TWO AREAS OF PRECIP ACROSS AREA...PERSISTENT
SHRA FROM HAMPTON ROADS THROUGH DELMARVA AND HEAVY THUNDERSTORMS IN
BROKEN LINES STRETCHING FROM THE BWI TO RDU. THESE STORMS ARE JUST
AHD OF CD FRNT THAT HAS BEEN APPRCHNG THE RGN TDA. XPCT STORMS WITH
HEAVY RAIN AND OCCNL LGTG AND IFR/MVFR CIGS/VSBYS TO CONT MOVING NE
AFFECTING RIC BY 19Z...PHF BY 20Z AND ECG/ORF BY 21Z. HVY PRECIP TO
REACH SBY THIS EVENING.

PRECIP TO END WITH FROPA OVERNIGHT...MVFR CIGS TO ERODE TO VFR FROM
W TO E...06Z FOR RIC ...12Z FOR SBY/ECG.

HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THRU
FRIDAY.

&&

.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.

WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.

HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.

&&

.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...BAJ
MARINE...TMG
CLIMATE...BAJ
Hazardous weather outlook, Apr 28, 9:28 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 AM EDT MON APR 28 2008

ANZ650-652-291330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-291330-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-291330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-291330-
CURRITUCK SOUND-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
928 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE
TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND
10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Apr 28, 12:57 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1257 PM EDT MON APR 28 2008

VAZ065-066-281800-
LUNENBURG VA-MECKLENBURG VA-
1257 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHWEST OF CHASE CITY...OR ABOUT OVER
VIRGILINA...MOVING NORTHEAST AT 61 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BUFFALO JUNCTION AT 105 PM EDT...FINCHLEY AT 110 PM EDT...
SKIPWITH AT 115 PM EDT...ROGERS CORNER AT 120 PM EDT...WIGHTMAN AT
125 PM EDT...WILBURN AT 130 PM EDT.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

WAMSLEY
Special weather statement, Apr 28, 12:58 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1258 PM EDT MON APR 28 2008

NCZ016-017-VAZ097-098-281745-
CAMDEN NC-CHESAPEAKE VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
1258 PM EDT MON APR 28 2008

...SHOWER PRODUCING HEAVY RAINFALL APPROACHING THE BORDER...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER...PRODUCING HEAVY RAINFALL...ABOUT 5 MILES NORTHEAST OF SOUTH
MILLS...MOVING NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR
NORTHWEST AT 105 PM EDT...HICKORY AT 110 PM EDT...MOUNT PLEASANT AT
115 PM EDT...PRINCESS ANNE AT 120 PM EDT...OCEANA NAS AT 125 PM
EDT...VIRGINIA BEACH OCEANFRONT AT 130 PM EDT.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS. A RUMBLE OF THUNDER IS ALSO POSSIBLE WITH THIS
SHOWER.

44
Special weather statement, Apr 28, 1:11 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
111 PM EDT MON APR 28 2008

VAZ048-049-060>064-066>069-281815-
AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
111 PM EDT MON APR 28 2008

...A LINE OF SHOWERS WITH BRIEF HEAVY RAINFALL MOVING INTO THE
VIRGINIA PIEDMONT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES WEST OF HADENSVILLE TO 28 MILES
SOUTHWEST OF HAMPDEN SYDNEY...OR FROM 7 MILES EAST OF PALMYRA TO 6
MILES NORTHEAST OF NATHALIE...MOVING NORTHEAST AT 38 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR   MINERAL AROUND 130 PM EDT...  HAMPDEN
SYDNEY AROUND 135 PM EDT...
  GOOCHLAND AROUND 205 PM EDT...
  CREWE AROUND 210 PM EDT...
  POWHATAN AROUND 215 PM EDT...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
RAINFALL...AND WIND GUSTS TO 30 MPH WITH THESE STORMS. PONDING OF
WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

WAMSLEY
Special weather statement, Apr 28, 1:39 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
139 PM EDT MON APR 28 2008

VAZ065-281845-
MECKLENBURG VA-
139 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING OVER MECKLENBURG COUNTY...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF CHASE CITY...OR ABOUT 15 MILES
EAST OF VIRGILINA...MOVING NORTHEAST AT 38 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RICHARDSON AT 145 PM EDT...EPPES FORK AT
150 PM EDT...KEATS AT 155 PM EDT...JOHN H KERR DAM AT 200 PM EDT...
BEECHWOOD AT 205 PM EDT...BRACEY AT 210 PM EDT.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

WAMSLEY
Special weather statement, Apr 28, 2:04 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 PM EDT MON APR 28 2008

VAZ060-062>064-066>076-281900-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LUNENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-RICHMOND VA-WESTMORELAND VA-
204 PM EDT MON APR 28 2008

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING EASTWARD...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF MILFORD TO 15 MILES WEST OF
CREWE...OR FROM 9 MILES WEST OF MILFORD TO 8 MILES NORTHEAST OF
KEYSVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  WORSHAMS AROUND 210 PM EDT...
  SABOT AROUND 215 PM EDT...
  FORT A.P. HILL AROUND 220 PM EDT...
  WINTERHAM AROUND 225 PM EDT...
  SUPPLY AROUND 230 PM EDT...
  ROLLINS FORK AROUND 235 PM EDT...

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

WAMSLEY
Special weather statement, Apr 28, 3:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT MON APR 28 2008

VAZ068-070-080-282000-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-
304 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING ACROSS DINWIDDIE COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DINWIDDIE COUNTY...OR ABOUT 6 MILES
WEST OF DINWIDDIE...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SUTHERLAND AT 310 PM EDT.

WIND GUSTS TO 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THIS
STORM.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg66 min
Apr 28, 2:43 PM EDTTornado WarningAKQBrunswick32 min
Apr 28, 3:03 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk42 min
Apr 28, 3:07 PM EDTTornado WarningAKQGreensville, Sussex23 min
Apr 28, 3:11 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk34 min
Apr 28, 3:29 PM EDTTornado WarningAKQSussex31 min
Apr 28, 3:30 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 4 more3 hr
Apr 28, 3:34 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia41 min
Apr 28, 3:41 PM EDTAreal Flood AdvisoryAKQGreensville, Prince George, Southampton, Sussex, City of Emporia4 hr
Apr 28, 3:46 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more29 min
Apr 28, 3:50 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk25 min
Apr 28, 4:00 PM EDTTornado WarningAKQSurry, Sussex30 min
Apr 28, 4:13 PM EDTTornado WarningAKQCharles City, James City, Prince George32 min
Apr 28, 4:17 PM EDTTornado WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more28 min
Apr 28, 4:17 PM EDTTornado WarningAKQJames City, Surry13 min
Apr 28, 4:26 PM EDTSpecial Marine WarningAKQ64 min
Apr 28, 4:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk40 min
Apr 28, 4:39 PM EDTTornado WarningAKQGloucester, James City, King and Queen, York, City of Williamsburg36 min
Apr 28, 4:41 PM EDTTornado WarningAKQGloucester, Mathews, Middlesex19 min
Apr 28, 4:44 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk17 min
Apr 28, 5:10 PM EDTTornado WarningAKQNorthampton35 min
Apr 28, 5:25 PM EDTSpecial Marine WarningAKQ65 min
Apr 28, 5:44 PM EDTSpecial Marine WarningAKQ61 min
Apr 28, 5:44 PM EDTSevere Thunderstorm WarningAKQNorthampton36 min
Apr 28, 5:53 PM EDTTornado WarningAKQNorthampton37 min
Apr 28, 7:24 PM EDTSpecial Marine WarningAKQ66 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.